Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 1, NWS New Orleans, LA

January 15, 2012St. Mary Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Jan 15, 2012, 7:43 PM CST for St. Mary Parish, Louisiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2012, 7:43 PM CST (01:43 UTC)
Expired
Jan 16, 2012, 1:27 AM CST
In force
6 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County St. Mary Parish, LA

The river

Written for the forecast point Atchafalaya River at Morgan City (MCGL1).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
7 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WGUS84 KLIX 160143
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
743 PM CST SUN JAN 15 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

THE ATCHAFALAYA RIVER AT MORGAN CITY AFFECTING ST. MARY PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC101-160727-
/O.NEW.KLIX.FL.W.0001.120116T0143Z-120116T0727Z/
/MCGL1.1.ER.000000T0000Z.120116T0100Z.120116T0127Z.NO/
743 PM CST SUN JAN 15 2012

* AT  7:00 PM SUNDAY THE STAGE WAS 4.0 FEET. 
* FLOOD STAGE IS 4.0 FEET. 
* FORECAST...  THE RIVER IS EXPECTED TO HOVER AT OR NEAR FLOOD STAGE 
  OVER THE NEXT 6 HOURS AND THEN FALL BELOW FLOOD STAGE BY LATE 
  TONIGHT.
* IMPACT...AT 4.0 FEET...WATER WILL MOVE UP THE BANK AND ACROSS ACCESS
  ROADS BELOW THE CITY DOCK. FLOODWALL GATES SHOULD BE CLOSED BY THE 
  5 FOOT STAGE TO PROTECT AGAINST HIGHER STAGES. VESSEL TRAFFIC WILL 
  BE AFFECTED BY STRONGER RIVER CURRENT AND VESSEL TRAFFIC SAFETY 
  RULES WILL BE STRICTLY ENFORCED BY THE U. S. COAST GUARD.
* IMPACT...AT 4.0 FEET...THE IMPACT ON RIVER SIDE INDUSTRY WILL LESSEN
  AS THE RIVER BEGINS TO RECEDE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 15, 3:04 PM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Jan 15, 3:04 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
304 PM CST SUN JAN 15 2012

.DISCUSSION...
TEMPERATURES WILL CONTINUE THEIR MODERATING TREND IN THE SHORT
TERM AS SOUTHERLY FLOW HAS BECOME ESTABLISHED OVER THE REGION ON
THE BACKSIDE OF SURFACE HIGH PRESSURE NOW RESIDING OVER THE
SOUTHEAST CONUS. THIS HIGH WILL CONTINUE TO SHIFT OFF TO THE EAST.
WITH THE WARMER SOUTHERLY FLOW ALSO COMES AN INCREASE IN LOW LEVEL
MOISTURE. THIS INCREASE IN MOISTURE WILL LIKELY RESULT IN THE
DEVELOPMENT OF SOME FOG OVER THE FORECAST AREA OVERNIGHT.
HOWEVER...AN INCREASE IN MID AND UPPER LEVEL CLOUDINESS TONIGHT
AND EARLY MONDAY IS EXPECTED INHIBIT THE DEVELOPMENT OF WIDESPREAD
DENSE FOG.

MODELS CONTINUE TO FORECAST A FAST AND PROGRESSIVE FLOW ALOFT
OVER THE CONUS DURING THE WEEK WITH A COUPLE OF SYSTEMS THAT WILL
IMPACT THE LOCAL FORECAST AREA. THE MOST SIGNIFICANT OF THESE
SYSTEMS IS AN UPPER LEVEL TROUGH THAT WILL MOVE INTO THE ROCKIES ON
MONDAY AND THEN ACROSS THE CENTRAL CONUS TUESDAY AND TUESDAY
NIGHT. THIS FEATURE WILL PUSH A COLD FRONT ACROSS THE FORECAST
AREA TUESDAY AFTERNOON AND TUESDAY NIGHT. FORECAST SOUNDINGS
INDICATE MODEST CAPE AND INSTABILITY...AND FAIRLY MODEST MID
LEVEL LAPSE RATES DURING THE DAY TUESDAY AND TUESDAY EVENING. AS A
RESULT...WE ARE EXPECTING NUMEROUS SHOWERS AND SCATTERED NON
SEVERE THUNDERSTORMS AS THIS SYSTEM MOVES THROUGH TUESDAY.

IN WAKE OF THIS SYSTEM...COLDER WEATHER WILL BRIEFLY MAKE A
REAPPEARANCE FOR THE MIDDLE OF THE WEEK. SINCE THE AIRMASS BEHIND
THIS FRONT WILL BE OF PACIFIC ORIGIN...IT WILL NOT BE NEARLY AS
COLD AS THE LAST BLAST OF COLD AIR. HOWEVER...TEMPERATURES MAY
FALL BELOW FREEZING NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR
THURSDAY MORNING.

TEMPERATURES WILL QUICKLY MODERATE AGAIN FOR THE END OF THE WEEK IN
ADVANCE OF THE NEXT QUICK MOVING UPPER LEVEL SHORT WAVE TROUGH.
THIS ONE WILL BE WEAKER AND PASS WELL TO THE NORTH OF THE AREA. AS
A RESULT...AN ASSOCIATED COLD FRONT IS EXPECTED TO STALL OUT NORTH
OF THE AREA. WITH THE FRONT REMAINING WELL TO THE NORTH OF THE
AREA AND THE MAINLY ENERGY BYPASSING THE REGION...ONLY ISOLATED
SHOWERS ARE EXPECTED FRIDAY AND INTO THE WEEKEND. 11

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH MIDNIGHT WITH MOSTLY HIGH CIRRUS
INVADING FROM THE WEST. MOISTURE RETURN OVER SOUTH TEXAS SPREADING
NORTH AND EAST YIELDING A LOW END VFR CEILING THAT WILL LIKELY
SPREAD INTO SE LA TERMINALS OVERNIGHT. WILL MAINTAIN TEMPO MVFR VSBY
FOR RADIATIONAL AND STEAM FOG TOWARDS DAYBREAK THOUGH WINDS MAY STAY
UP JUST ENOUGH TO MITIGATE WIDESPREAD FORMATION. MVFR TO LOW END VFR
CLOUD DECK EXPECTED AFTER 15Z FOR MUCH OF THE DAY. FOG WILL ONCE
AGAIN BE A CONSIDERATION FOR MONDAY NIGHT. 24/RR

&&

.MARINE...
ONSHORE FLOW WAS BECOMING ESTABLISHED ACROSS THE COASTAL WATERS
THIS AFTERNOON. THIS FLOW WILL CONTINUE AND STRENGTHEN IN ADVANCE
OF AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT THAT WILL MOVE
OUT OF THE ROCKIES ON MONDAY AND PUSH ACROSS THE MID SECTION OF
THE COUNTRY TUESDAY AND TUESDAY NIGHT. THE COLD FRONT WILL MOVE
ACROSS THE COASTAL WATERS TUESDAY NIGHT. BEHIND THE COLD
FRONT...STRONG OFFSHORE FLOW WILL DEVELOP THAT WILL RESULT IN
SMALL CRAFT ADVISORY CONDITIONS LATE TUESDAY NIGHT AND WEDNESDAY.
WINDS AND SEAS WILL DIMINISH WEDNESDAY NIGHT AS HIGH PRESSURE
BECOMES SITUATED OVER THE CENTRAL GULF COAST REGION WEDNESDAY
NIGHT INTO THURSDAY. SOUTHERLY FLOW WILL RETURN FOR THE END OF THE
WEEK AS THE AREA OF HIGH PRESSURE MOVES OFF TO THE EAST. 11

&&

.DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
NON-ACTIVATION...RIVER FLOOD WARNING AT MORGAN CITY LA.
                 MONITORING MARSH FIRE 12SM S OF EDGARD LA.
                 MONITORING FOG POTENTIAL FOR TONIGHT.
                 MONITORING TSTM POTENTIAL FOR TUESDAY.
                 WRN OPEN HOUSE PREPARATIONS FOR SATURDAY.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE...NEARBY
         TROPICAL EVENTS...HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR DIRECT
         TROPICAL THREATS...EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  47  70  59  74 /   0  10  40  60
BTR  50  73  60  75 /   0  10  40  60
ASD  47  71  59  74 /   0  10  30  60
MSY  52  73  61  75 /   0  10  30  60
GPT  49  70  60  73 /   0  10  20  60
PQL  44  71  59  73 /   0  10  20  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jan 15, 6:09 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
609 PM CST SUN JAN 15 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-170015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
609 PM CST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORM ACTIVITY IN ADVANCE OF A
FRONT LATE MONDAY NIGHT INTO TUESDAY. THESE THUNDERSTORMS SHOULD
REMAIN BELOW SEVERE LIMITS.

SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP FOR A BRIEF PERIOD
ON WEDNESDAY IN THE WAKE OF A PASSING COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.